Acute onset of steroid psychosis with very low dose of prednisolone in Sheehan's syndrome
Type of Spiritual Experience
A description of the experience
Endocr J. 2006 Apr;53(2):255-8.
Acute onset of steroid psychosis with very low dose of prednisolone in Sheehan's syndrome.
Hong SI1, Cho DH, Kang HC, Chung DJ, Chung MY.
Corticosteroid treatment is frequently associated with psychiatric disturbances [sic]. These adverse effects are unusual with low dose of corticosteroid.
We describe a patient who rapidly developed a steroid-induced psychosis with very low dose of prednisolone. A 48-year-old woman of Sheehan's syndrome was admitted to hospital with insomnia, euphoric moods and visual hallucinations. She had taken prednisolone (10 mg in the morning and 5 mg at night) for 6 days before admission. These symptoms appeared after first dose of prednisolone.
A diagnosis of acute psychosis was made.
After improvement of acute psychosis with discontinuation, re-administration of prednisolone at a dose of 2.5 mg per day gave rise to agitation and insomnia. She recovered completely by ..... discontinuation of prednisolone.